Hail, Henry
- When
- December 28, 1:40 PM EST
- Where
- Henry County, 1 mi E of Headland
- Measured
- 1.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 31.350, -85.333
The Headland Fire Department reported golf ball size hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 28, 10:30 AM EST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1030 AM EST WED DEC 28 2005
.SHORT TERM...SHARP AND RAPIDLY MOVING UPPER LEVEL SHORT WAVE
CONTINUES EASTWARD ACROSS THE SOUTHEAST THIS MORNING. ACTIVITY SO
FAR HAS BEEN EXTREMELY LIMITED...WITH A COUPLE OF RELATIVELY NARROW
BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS. JET MAX NOW REACHING
THE BOTTOM OF THE TROUGH...AND WE HAVE SEEN SOME INCREASE IN
CONVECTION OVER THE COASTAL WATERS SOUTH OF THE FLORIDA PANHANDLE
THE PAST COUPLE OF HOURS. STILL LOOKS LIKE THE BEST COMBINATION OF
INSTABILITY AND DYNAMICS WILL COME TOGETHER FROM SOUTHWEST GEORGIA
AND THE FLORIDA BIG BEND AND COASTAL WATERS EASTWARD STARTING AROUND
18Z. HOWEVER...MOISTURE CONTINUES TO BE LIMITED OVER INLAND AREAS...
AND ANTICIPATE THAT ONE OF OUR BIGGEST CONCERNS WILL BE CELLS
DEVELOPING OVER THE COASTAL WATERS AND MOVING INLAND.
&&
.MARINE...WINDS AND SEAS ARE STARTING TO COME UP OVER OUR WESTERN
ZONES...ALTHOUGH A BIT MORE SLOWLY THAN PREVIOUSLY EXPECTED.
FORECASTS CONTINUE TO SHOW SCA CRITERIA WESTERN ZONES BY AFTERNOON
AND EASTERN ZONES BY AROUND MID AFTERNOON...SO WILL LEAVE CURRENT
FORECASTS AS THEY ARE...INCLUDING THE ADVISORIES. EXPECT WINDS AND
SEAS TO REMAIN HIGH INTO THURSDAY MORNING FOLLOWING THE PASSAGE OF
THE FRONT.
&&
.FIRE WEATHER...NO CONCERNS AND NO CHANGES TO CURRENT FORECASTS.
&&
.AVIATION...FOG HAS EVAPORATED EXCEPT FOR PATCHES OVER EASTERN
PORTIONS OF SOUTH CENTRAL GEORGIA...WHICH SHOULD DISSIPATE SHORTLY.
EXPECT VFR CONDITIONS TO GIVE WAY TO MARGINAL CEILINGS AND
VISIBILITIES AS THE BAND OF SHOWERS AND THUNDERSTORMS AHEAD OF THE
COLD FRONT MOVES EASTWARD ACROSS THE AREA THIS AFTERNOON. LOCAL IFR
CONDITIONS ARE POSSIBLE IN A FEW STRONGER STORMS...AND ISOLATED
STORMS COULD REACH SEVERE INTENSITY THIS AFTERNOON. THE COLD FRONT
WILL MOVE RAPIDLY EASTWARD AND SHOULD BE EAST OF THE AREA BY EARLY
TONIGHT...AND THE COOLER DRIER AIR BEHIND IT SHOULD PRODUCE VFR
CONDITIONS AT ALL TERMINALS TONIGHT AND THURSDAY.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...SMALL CRAFT ADVISORY DESTIN TO APALACHICOLA OUT TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY BEGINNING THIS AFTERNOON APALACHICOLA TO
THE MOUTH OF THE SUWANNEE RIVER OUT TO 60 NM OFFSHORE.
&&
PUBLIC/MARINE...MCNATT
AVIATION/FIRE WEATHER...DUVALHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 535 AM EST WED DEC 28 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-291100- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 535 AM EST WED DEC 28 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. AN APPROACHING UPPER DISTURBANCE AND ASSOCIATED COLD FRONT WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE OUTLOOK AREA. THERE IS A CHANCE THAT SOME THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON. THE MAIN THREAT WOULD BE DAMAGING WINDS...ALTHOUGH ISOLATED TORNADOES COULD ALSO OCCUR. THE THREAT FOR SEVERE WEATHER SHOULD DIMINISH AFTER SUNSET AS THE DISTURBANCE MOVES EAST OF THE AREA AND THE ATMOSPHERE STABILIZES WITH THE LOSS OF DAYTIME HEATING. STRONG WINDS AHEAD OF THE FRONT WILL RESULT IN DANGEROUS RIP CURRENTS AT THE BEACHES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SINCE SOME STORMS MAY APPROACH SEVERE LIMITS...SPOTTER ACTIVATION MAY BE REQUIRED FOR THIS AFTERNOON. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IF A WATCH IS ISSUED FOR THE AREA. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 48-TURNAGE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 125 PM EST WED DEC 28 2005 GAZ121-122-281915- CLAY-RANDOLPH- 125 PM EST WED DEC 28 2005 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CLAY AND RANDOLPH COUNTIES... AT 122 PM EST (1222 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF FORT GAINES...MOVING NORTHEAST AT 35 MPH. PEOPLE IN EASTERN CLAY AND SOUTHWESTERN RANDOLPH COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 23-MCNATT
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
The Headland Fire Department reported golf ball size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488896.